Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 17, 2016, 10:13 PM EDT for Glades County, Hendry County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2016, 10:13 PM EDT (02:13 UTC)
- Expired
- May 17, 2016, 11:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Miami, FL
Counties Glades County, FL, Hendry County, FL
The radar
The Tampa radar (KTBW), 150 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2643 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted.
362
WWUS82 KMFL 180213
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1013 PM EDT TUE MAY 17 2016
FLZ063-066-069-070-180315-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
HENDRY FL-
1013 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR NORTHWESTERN COLLIER...GLADES AND HENDRY COUNTIES UNTIL 1115 PM
EDT...
* AT 1012 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF BRIGHTON SEMINOLE RESERVATION TO NEAR NAPLES PARK...
AND MOVING EAST AT 10 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...MOORE HAVEN...IMMOKALEE...LAKEPORT...PALMDALE...MONTURA...
BUCKHEAD RIDGE...AVE MARIA...GOLDEN GATE ESTATES...FELDA...HENDRY
CORRECTIONAL...DEVILS GARDEN...ORTONA...NAPLES PARK...MUSE...ORANGETREE...
PORT LA BELLE...BIG CORKSCREW ISLAND...BRIGHTON SEMINOLE RESERVATION
AND NORTH NAPLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2632 8181 2632 8166 2642 8166 2642 8156
2683 8157 2703 8146 2703 8127 2712 8127
2712 8117 2720 8117 2719 8091 2714 8087
2718 8084 2718 8080 2700 8087 2695 8100
2689 8100 2688 8093 2625 8123 2625 8184
TIME...MOT...LOC 0212Z 271DEG 11KT 2714 8117 2629 8183
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 17, 8:17 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 17, 8:17 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 817 PM EDT TUE MAY 17 2016 .UPDATE... The MCS over Central Florida will continue to move east into the Western Atlantic waters through the overnight hours tonight. This will keep a south/southwest steering flow over South Florida tonight along with the deep tropical moisture. This weather pattern will allow for the continuation of the scattered showers and isolated thunderstorms to affect South Florida through the overnight hours tonight. Any thunderstorms that do develop over the area tonight will be capable of producing gusty winds, frequent lightning strikes, and heavy rainfall. Therefore...scattered pops will continue over South Florida for tonight. && .UPDATE...54/BNB .PREV DISCUSSION... /issued 738 PM EDT TUE MAY 17 2016/ AVIATION... The winds should remain southeast tonight with speeds around 5 mph before increasing to around 10 knots Wednesday morning. The winds should then swing more to a south/southwest direction wednesday afternoon at the taf sites. VCTS will continue at all of the taf sites tonight into Wednesday due to unstable atmosphere. The ceiling and vis should remain in the VFR conditions through Wednesday...but could fall down into IFR conditions when a showers or thunderstorm moves over the taf sites. && .AVIATION...54/BNB PREV DISCUSSION... /issued 411 PM EDT TUE MAY 17 2016/ .Unsettled weather to continue into the weekend over South Florida... SHORT TERM... A trough of low pressure over the central united states will move east into the Eastern United States through Wednesday, as an MCS over the Eastern United States moves east across Central Florida and into the Western Atlantic waters. This will allow for a south to southwest wind flow to remain over South Florida along with the deep tropical moisture. The short range models keep the PWAT values in the 2 to 2.1 inches over South Florida through Wednesday. Therefore, POPS will remain in the scattered to numerous range over South Florida for this afternoon and again on Wednesday afternoon with the best coverage over the northern areas. There could also be some showers overnight tonight over most of South Florida with even a few thunderstorms along both coasts due to the deep tropical moisture in place. The models continue to show that the trough of low pressure over the Eastern United States will move east into the Western Atlantic waters late this week, as high pressure builds in behind over the Eastern United States. This will allow for the steering flow to become easterly over South Florida. However, the deep tropical moisture will remain in place leading to scattered to numerous showers and thunderstorms each day with the best coverage over the interior areas. With the very deep moisture in place over South Florida this afternoon into Wednesday, any thunderstorms that do develop could produce heavy rainfall. Rainfall amounts of 2 to 4 inches have fallen already over some interior areas of South Florida from the storms this afternoon. Additional rainfall amounts of 1 to 3 inches are possible through early this evening with the thunderstorms, and possible 2 to 4 inches on Wednesday with the thunderstorms. If these forecast rainfall trends continue in later forecast, then the midnight shift might have to consider a flood watch for portions of interior South Florida for Wednesday. LONG TERM... The high pressure will not last long over the Eastern United States, as another trough of low pressure will move east from the Western United States into the Eastern United States this weekend into early next week. The long range models are also showing a surface low developing off the Carolina Coast late this weekend which in turn will allow for a cold front to develop over the Southeast United States and move southward into Florida. This will allow for the steering flow to swing to a south/southwest direction over South Florida this weekend before going to more of a westerly direction early next week. Therefore, the deep tropical moisture will continue over South Florida this weekend leading to scattered to numerous showers and thunderstorms each day. Early next week, the cold front should move southward into South Florida. This will allow for some drier air to work into the area from the north early next week, but there could still be some low level moisture around. Therefore, a chance of showers and a slight chance of thunderstorms will remain in the forecast for South Florida for early next week. MARINE... The winds will be southerly tonight into Wednesday before going more easterly late this week. The wind speeds should be 10 to 15 knots through Wednesday before decreasing to 10 knots or less late this week. This will keep the seas in both the Atlantic and Gulf waters at 3 feet or less through late this week. The threat of Rip Currents should remain moderate this afternoon into tonight before decreasing to a slight risk on Wednesday into late this week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 75 89 75 89 / 70 80 50 50 Fort Lauderdale 77 89 77 89 / 60 80 40 60 Miami 76 90 77 91 / 50 70 30 60 Naples 74 88 74 89 / 40 50 20 40 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...54/BNB LONG TERM....54/BNB
Hazardous weather outlook, May 17, 8:27 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 827 PM EDT TUE MAY 17 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 181230- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 827 PM EDT TUE MAY 17 2016 ...ISOLATED TO SCATTERED STORMS POSSIBLE OVER SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE ATLANTIC BEACHES THIS MORNING. THE RISK IS FORECAST TO DECREASE SOME STARTING THIS AFTERNOON AS WINDS DECREASE. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE FORECAST TO CONTINUE OVER SOUTH FLORIDA TONIGHT...EXCEPT SCATTERED THUNDERSTORMS OVER THE WATERS. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF UP TO 45-55 MPH. FLOODING: LOCALLY HEAVY RAINFALL WITH STREET FLOODING IN POOR DRAINAGE AREAS IS A CONCERN. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST ACROSS SOUTH FLORIDA THROUGH LATE THIS WEEK AND PROBABLY INTO THE WEEKEND. THE GREATEST CONCENTRATION OF THUNDERSTORMS WILL BE OVER THE INTERIOR SECTIONS OF THE PENINSULA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER 40 MPH AND TORRENTIAL RAINFALL. THIS MAY LEAD TO FLOODING OF LOW- LYING AND POORLY DRAINED AREAS EACH DAY. THE RISK OF RIP CURRENTS WILL REMAIN LOW ACROSS ALL AREA BEACHES THROUGH THE REMAINDER OF THE WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Local storm report, May 17, 4:40 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 6 W HARLEM 26.74N 81.05W
05/17/2016 M49 MPH HENDRY FL MESONET
A WIND GUST OF 49 MPH WAS RECORDED BY THE FAWN MESONET
SITE...AIRGL...AT AIRGLADES AIRPORT IN CLEWISTON BETWEEN
230 AND 245 PM EDT.
0300 PM MARINE TSTM WIND 12 E LAKEPORT 26.96N 80.94W
05/17/2016 M46 MPH AMZ610 FL MESONET
A WIND GUST OF 40 KTS...OR 46 MPH...WAS REPORTED BY A
SFWMD MESONET SITE OVER THE WEST END OF LAKE OKEECHOBEE.
0310 PM HAIL 8 NNE LAKEPORT 27.08N 81.08W
05/17/2016 E0.75 INCH GLADES FL LAW ENFORCEMENT
SEMINOLE PD REPORTED DIME SIZE HAIL IN BRIGHTON
0312 PM HAIL 8 NNE LAKEPORT 27.09N 81.07W
05/17/2016 E1.00 INCH GLADES FL LAW ENFORCEMENT
SEMINOLE PD REPORTED QUARTER SIZE HAIL AT THE CASINO
0315 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
05/17/2016 M40 MPH AMZ610 FL MESONET
A WIND GUST OF 35 KTS...OR 40 MPH...WAS REPORTED BY A
SWFMD MESONET...SITE LZ40...OVER THE CENTER OF LAKE
OKEECHOBEE.
0330 PM MARINE TSTM WIND 6 E BUCKHEAD RIDGE 27.14N 80.79W
05/17/2016 M52 MPH AMZ610 FL MESONET
A SUSTAINED WIND OF 33 KNOTS...OR 38 MPH...WITH A WIND
GUST OF 45 KNOTS...OR 52 MPH...WAS REPORTED BY A SFWMD
MESONET SITE OVER THE NORTH END OF LAKE OKEECHOBEE.
0430 PM FUNNEL CLOUD 18 W WESTON 26.16N 80.68W
05/17/2016 BROWARD FL STORM CHASER
TWITTER PHOTOS SHOW WALL CLOUD AND FUNNEL CLOUD NEAR
I-75
&&
EVENT NUMBER MFL1600285 MFL1600287 MFL1600284 MFL1600286 MFL1600288
MFL1600289 MFL1600290
SHAMBURGERSpecial weather statement, May 17, 5:32 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
532 PM EDT TUE MAY 17 2016
FLZ070-071-073-172230-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
INLAND COLLIER COUNTY FL-
532 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...WINDS UP TO 55 MPH AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR WESTERN BROWARD...SOUTHEASTERN COLLIER AND
NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 630 PM EDT...
* AT 532 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING FUNNEL CLOUDS
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MICCOSUKEE
SERVICE PLAZA TO 6 MILES NORTHEAST OF DADE-COLLIER TRAINING
AIRPORT...AND MOVING NORTHEAST AT 30 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO
55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2633 8046 2579 8047 2579 8076 2586 8115
2625 8091
TIME...MOT...LOC 2132Z 239DEG 26KT 2622 8075 2594 8085
ALMSpecial weather statement, May 17, 6:28 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 628 PM EDT TUE MAY 17 2016 FLZ067-068-071>074-168-172-173-172330- COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL- COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- 628 PM EDT TUE MAY 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL...WINDS UP TO 55 MPH AND THE DEVELOPMENT OF FUNNEL CLOUDS FOR BROWARD...SOUTHEASTERN PALM BEACH AND NORTHERN MIAMI-DADE COUNTIES UNTIL 730 PM EDT... * AT 627 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD ALONG A LINE EXTENDING FROM NEAR INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO 6 MILES NORTHEAST OF DADE-COLLIER TRAINING AIRPORT...AND MOVING NORTHEAST AT 15 MPH. * IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...CORAL SPRINGS... POMPANO BEACH...DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...BOYNTON BEACH...DELRAY BEACH...TAMARAC...MARGATE...LIGHTHOUSE POINT...LAUDERDALE-BY-THE-SEA...HIGHLAND BEACH...OCEAN RIDGE AND MIAMI GARDENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS. && LAT...LON 2653 8003 2594 8004 2591 8087 2633 8086 TIME...MOT...LOC 2227Z 241DEG 14KT 2618 8061 2595 8085 ALM
Special weather statement, May 17, 8:01 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 801 PM EDT TUE MAY 17 2016 FLZ063-066-180045- GLADES FL-HENDRY FL- 801 PM EDT TUE MAY 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING FOR SOUTH CENTRAL GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 845 PM EDT... * AT 800 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ORTONA...OR 7 MILES EAST OF LABELLE... MOVING EAST AT 5 MPH. * THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... LABELLE...ORTONA...PORT LA BELLE AND LAKE HICPOCHEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2668 8145 2684 8142 2692 8116 2666 8109 TIME...MOT...LOC 0000Z 257DEG 6KT 2676 8132 BAXTER
Special weather statement, May 17, 8:19 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
819 PM EDT TUE MAY 17 2016
FLZ066-067-071-180115-
INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-HENDRY FL-
819 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...WINDS UP TO 55 MPH AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...
EASTERN COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 915 PM EDT...
* AT 818 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR MICCOSUKEE
SERVICE PLAZA...OR 29 MILES NORTHEAST OF MONROE STATION...MOVING
NORTHEAST AT 20 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO
55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MICCOSUKEE INDIAN
RESERVATION...MICCOSUKEE SERVICE PLAZA...MILE MARKER 30 ON ALLIGATOR
ALLEY...EAST TOLL GATE ON ALLIGATOR ALLEY...HOLEY LAND WILDLIFE
REFUGE...LOXAHATCHEE NWR AND WEST BROWARD REC. AREA ON ALLIGATOR
ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2610 8048 2609 8077 2615 8088 2626 8088
2626 8089 2655 8064 2638 8030
TIME...MOT...LOC 0018Z 223DEG 16KT 2618 8079
ALMSpecial weather statement, May 17, 10:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1013 PM EDT TUE MAY 17 2016
FLZ063-066-069-070-180315-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
HENDRY FL-
1013 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR NORTHWESTERN COLLIER...GLADES AND HENDRY COUNTIES UNTIL 1115 PM
EDT...
* AT 1012 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF BRIGHTON SEMINOLE RESERVATION TO NEAR NAPLES PARK...
AND MOVING EAST AT 10 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...MOORE HAVEN...IMMOKALEE...LAKEPORT...PALMDALE...MONTURA...
BUCKHEAD RIDGE...AVE MARIA...GOLDEN GATE ESTATES...FELDA...HENDRY
CORRECTIONAL...DEVILS GARDEN...ORTONA...NAPLES PARK...MUSE...ORANGETREE...
PORT LA BELLE...BIG CORKSCREW ISLAND...BRIGHTON SEMINOLE RESERVATION
AND NORTH NAPLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2632 8181 2632 8166 2642 8166 2642 8156
2683 8157 2703 8146 2703 8127 2712 8127
2712 8117 2720 8117 2719 8091 2714 8087
2718 8084 2718 8080 2700 8087 2695 8100
2689 8100 2688 8093 2625 8123 2625 8184
TIME...MOT...LOC 0212Z 271DEG 11KT 2714 8117 2629 8183
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:01 PM EDT | Special Weather Statement | MFL | Glades | 44 min |
| May 17, 8:19 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| May 17, 9:44 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 3 hr |
| May 17, 10:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 17, 11:05 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 55 min |
| May 17, 11:31 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 14 min |
| May 17, 11:43 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 32 min |
| May 17, 11:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 56 min |
| May 18, 12:06 AM EDT | Special Marine Warning | MFL | 54 min | |
| May 18, 12:08 AM EDT | Special Weather Statement | MFL | Collier | 52 min |
| May 18, 12:54 AM EDT | Special Weather Statement | MFL | Collier | 66 min |
| May 18, 1:10 AM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| May 18, 1:36 AM EDT | Special Weather Statement | MFL | Collier | 39 min |
| May 18, 3:01 AM EDT | Special Marine Warning | MFL | 89 min | |
| May 18, 3:20 AM EDT | Special Weather Statement | MFL | Broward | 40 min |
| May 18, 3:25 AM EDT | Tornado Warning | MFL | Broward | 15 min |
| May 18, 3:57 AM EDT | Special Weather Statement | MFL | Broward | 63 min |
| May 18, 4:18 AM EDT | Special Marine Warning | MFL | 57 min | |
| May 18, 4:27 AM EDT | Special Marine Warning | MFL | 33 min | |
| May 18, 4:53 AM EDT | Special Marine Warning | MFL | 97 min | |
| May 18, 6:09 AM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| May 18, 6:16 AM EDT | Special Marine Warning | MFL | 59 min | |
| May 18, 6:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| May 18, 7:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| May 18, 1:41 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| May 18, 2:03 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| May 18, 2:15 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| May 18, 2:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| May 18, 2:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 65 min |
| May 18, 2:57 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| May 18, 3:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| May 18, 3:24 PM EDT | Special Marine Warning | MFL | 51 min | |
| May 18, 3:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 65 min |
| May 18, 3:29 PM EDT | Special Marine Warning | MFL | 46 min | |
| May 18, 3:37 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier | 23 min |
| May 18, 3:44 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| May 18, 3:56 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| May 18, 3:58 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 32 min |
| May 18, 4:11 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 23 min |
| May 18, 4:19 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 41 min |
| May 18, 4:24 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| May 18, 4:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 18, 4:28 PM EDT | Special Weather Statement | MFL | Broward | 62 min |
| May 18, 4:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 54 min |
| May 18, 4:40 PM EDT | Special Weather Statement | MFL | Glades | 50 min |
| May 18, 4:47 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 118 min |
| May 18, 4:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 18, 5:01 PM EDT | Special Marine Warning | MFL | 44 min | |
| May 18, 5:10 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| May 18, 5:11 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 19 min |
| May 18, 5:42 PM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
| May 18, 6:14 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| May 18, 6:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| May 18, 7:16 PM EDT | Areal Flood Advisory | MFL | Glades | 3 hr |
| May 18, 7:37 PM EDT | Special Weather Statement | MFL | Glades | 23 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.